Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is this way I am feeling after 10 days of taking a medicine normal?

I was recently put on the antidepressant amitriptyline, generic elavil. I have been taking it for 10 days. I know these meds aren't miracle drugs but are they supposed to make me feel worse? I feel more depressed, more anxious, and more nervous. I was put on it mainly bc of the panic attacks I've been having while driving. And now it seems I'm even more uncomfortable driving. Even with someone with me, which never bothered me before. I have absolutely no interest in things I enjoyed before. I'm worried this isn't right. I told my doctor and he said to take 2 pills instead of one 25mg. I haven't yet bc I'm scared I will feel twice as bad as I am now. Can someone please tell me if this is normal and I should give the medicine more time, should I listen to the doctor and take two, or is this just not the medicine for me?

Answer Question
 
aesiamoon

Asked by aesiamoon at 2:18 PM on Nov. 21, 2009 in Health

Level 1 (0 Credits)
Answers (2)
  • The medication can cause and increase in depression, and thoughts of suicide. If its really bad and interferring in your life talk to your doctor.
    tntmom1027

    Answer by tntmom1027 at 2:28 PM on Nov. 21, 2009

  • If it is making your symptoms worse, then they are not working and you need something else. Finding the right meds for a mental health disorder can be a guessing game and trial and error. Good luck.
    tyfry7496

    Answer by tyfry7496 at 4:42 PM on Nov. 21, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN